Alert archive / Illinois / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 113, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at Jul 11, 2003, 7:41 PM CDT for LaSalle County, Illinois. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2003, 7:41 PM CDT (00:41 UTC)
- Expired
- Jul 11, 2003, 8:30 PM CDT
- In force
- 49 min
- Issued by
- NWS Chicago, IL
- Area
- Counties, with a storm outline in the text
County LaSalle County, IL
The radar
The Chicago radar (KLOT), 78 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.7 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 759 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 1570 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLOT 120041
SVRLOT
ILC099-120130-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHICAGO IL
741 PM CDT FRI JUL 11 2003
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN LA SALLE COUNTY IN NORTH CENTRAL ILLINOIS
* UNTIL 830 PM CDT
* AT 741 PM CDT A SEVERE THUNDERSTORM WAS LOCATED OVER OGLESBY...
MOVING SOUTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
NAPLATE AROUND 750 PM CDT.
GRAND RIDGE AROUND 755 PM CDT.
STREATOR AROUND 800 PM CDT.
THIS SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING...
NICKEL SIZE HAIL.
LAT...LON 4137 8905 4126 8918 4111 8887 4113 8862
4125 8861
$$
ALLSOPP
NNNNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 6:55 PM CDT, 46 minutes earlier.
Area forecast discussion, Jul 11, 6:55 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO IL 655 PM CDT FRI JUL 11 2003 AVIATION DISCUSSION FOR 00Z TAF ISSUANCE... UPPER LOW JUST NORTH OF GEORGIAN BAY...AND IS FORECAST TO CONTINUE TO MOVE SLOWLY NORTHEAST OVER THE NEXT 24 HOURS. SHORT WAVE WRAPPING AROUND SOUTHWESTERN PERIPHERY OF UPPER LOW...DIGGING THROUGH FORECAST AREA THIS AFTN. COLD TEMPS ALOFT AND JULY SUN RESULTING IN SB CAPE VALUES 800-1000 J/KG WITH BANDS OF RW/TRW THE STRONGEST OF WHICH HAVE BEEN PRODUCING PENNY SIZE HAIL. SHOULD SEE QUICK DECREASE IN ACTIVITY WITH SUNSET AS INSTABILITY DECREASES...AND SCATTERING OF CLOUD DECK. UPPER LOW GRADUALLY WEAKENS AS IT MOVES INTO SOUTHERN QUEBEC SATURDAY...AND SURFACE HIGH BUILDS INTO MID MS VLY. ANOTHER WEAKER SHORT WAVE DROPS SOUTH THROUGH IOWA. ETA INDICATES DOWNWARD MOTION WITH SUBSIDENCE IN OMEGA FIELD AND STRONG 850-500 MB LAYER Q VECTOR DIVERGENCE. WITH FORCING FARTHER TO WEST...EXPECT ANY AFTERNOON RW/TRW THAT DEVELOP TO BE MORE ISOLATED THAN FRIDAY AFTERNOON...AND WILL LEAVE OUT OF TAFS FOR NOW. LAKE BREEZE TO DEVELOP CHI AREA AS NW GRADIENT WINDS LIGHTEN IN AFTN WHICH SHOULD ALSO LIMIT INSTABILITY IN CHI AREA TERMINALS. LATER SHIFTS WILL HAVE TO WATCH TO SEE WHERE LAKE BREEZE BOUNDARY SETS UP...AND COVERAGE OF RW/TRW SAT AFTN. RATZER PUBLIC DISCUSSION FOR 4 PM ZFP/GRIDS THUNDERSTORMS ARE SEEN ON RADAR IN NORTHERN ILLINOIS. THERE ARE INCREASING VERTICAL INTEGRATED LIQUID IN SOME OF THE THUNDERSTORMS. THE SOME CONTINENTAL POLAR AIR MASS IS OVER THE AREA AND THE ATMOSPHERE IS UNSTABLE. THERE WERE HIGH CONVECTIVE AVAILABLE POTENTIAL ENERGY VALUES ON THE ACARS SOUNDING LATE THIS MORNING. THE 500 MB COLD TEMPERATURES OF -15 TO -16 DEGREES C WILL MOVE OVER THE FORECAST AREA TONIGHT. WILL HAVE SCATTERED THUNDERSTORMS FOR TONIGHT. WILL PUT A CHANCE OF SHOWERS AND THUNDERSTORMS FOR SATURDAY. BUT WILL KEEP THE POPS AROUND 25 PERCENT. ON SUNDAY THE 500 MB WAVE OVER THE GREAT LAKES MOVES EAST USING THE ETA MODEL TIMING. THICKNESS FORECASTS SHOW THE WARM AIR ADVECTION TO START INTO THE FORECAST REGION MONDAY. .CHI...GALE WARNING FOR THE SOUTHERN 2/3 OF LAKE MICHIGAN WHW
Hazardous weather outlook, Jul 11, 4:00 PM CDT, 3 hours 41 minutes before
ILZ003>006-008-010>014-019-020>023-032-033-039-INZ001-002-010-011-019
-121100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO IL
400 PM CDT FRI JUL 11 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
ILLINOIS...NORTHWEST INDIANA...AND THE ADJACENT WATERS OF LAKE
MICHIGAN.
.DAY ONE... TONIGHT
FOR THIS EVENING...SCATTERED THUNDERSTORMS MAY PRODUCE HAIL AND
BRIEF PERIODS OF HEAVY RAIN. THERE MAY BE STRONG GUSTS OF WIND.
THESE THUNDERSTORMS WILL DIMINISH LATE TONIGHT.
.DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY
THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS SATURDAY
AFTERNOON AND EVENING. THEN...THE NEXT CHANCE OF THUNDERSTORMS
WILL BE MONDAY NIGHT THROUGH TUESDAY.
SIGNIFICANT FLOODING WILL CONTINUE ALONG THE IROQUOIS RIVER IN
NEWTON AND JASPER COUNTIES IN NORTHWEST INDIANA...AND IROQUOIS
COUNTY ILLINOIS. SEE THE LATEST FLOOD STATEMENTS FOR MORE DETAILS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NECESSARY THIS EVENING.
&&
NWS CHICAGO WEBPAGE
HTTP://WWW.CRH.NOAA.GOV/LOT (LOWER CASE)
OR HTTP://WEATHER.NOAA.GOV/CHICAGO (LOWER CASE)
WHWIn the hours before
Local storm report, Jul 11, 4:24 PM CDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
424 PM CDT FRI JUL 11 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0315 PM 3 W LISBON IL WIND DAMAGE
07/11/03 KENDALL REPORTED BY OFF-DUTY
NWS EMPLOYEE.Local storm report, Jul 11, 4:26 PM CDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
426 PM CDT FRI JUL 11 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0400 PM AROMA PARK IL 1 INCH HAIL
07/11/03 KANKAKEE REPORTED BY PUBLIC.Local storm report, Jul 11, 4:40 PM CDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
440 PM CDT FRI JUL 11 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0436 PM 3 W RENSSELAER IN .88 INCH HAIL
07/11/03 JASPER REPORTED BY LAW
ENFORCEMENT OFFICIAL.
I-65 AND STATE ROAD 114.Local storm report, Jul 11, 5:34 PM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
534 PM CDT FRI JUL 11 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0512 PM BOSWELL IN .88 INCH HAIL
07/11/03 BENTON REPORTED BY EMERGENCY
MANAGEMENT.Local storm report, Jul 11, 7:15 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
715 PM CDT FRI JUL 11 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0240 PM PLANO IL 1 INCH HAIL
07/11/03 KENDALL REPORTED BY STORM
SPOTTER.Local storm report, Jul 11, 7:40 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
740 PM CDT FRI JUL 11 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0739 PM ODELL IL .88 INCH HAIL
07/11/03 LIVINGSTON REPORTED BY HAM RADIO
OPERATOR.The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 7:21 PM CDT | Severe Thunderstorm Warning | LOT | Livingston | 54 min |
| Jul 11, 8:20 PM CDT | Severe Thunderstorm Warning | LOT | Livingston | 25 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.